Jump to content

Cancer is back--topotecan


Beachmama

Recommended Posts

Hi everyone, I wanted to ask you for any advice you have about the chemo Topotecan. My moms small cell has returned and this will be her new chemo. The doc actually told her that her hair will not fall out. However this is not what the paperwork shows. Mom's hair just grew back and now, aside from having cancer again, she's upset about losing her hair again.

Well, anyway, we are just now processing the news. Disappointed of course, but I just want to give mom some advice from you all and maybe some good news.

Thanks. Connie

Link to comment
Share on other sites

(((((((Connie)))))))

I too know nothing about that chemo - but have heard of it through others here and am sure that they will be around soon to tell you more details about it.

I can absolutely understand her not wanting to lose her hair again - pretty devastating for most of us girls.

Want you to know that I will be keeping you both in my thoughts and prayers.

Give mom a hug from me.

Patti B.

Link to comment
Share on other sites

Connie,

My dad had topo.

With my dad, he had every single side effect in the book to the EXTREME. He could barely tolerate any chemo at all...but when he was on topotecan, it was very well tolerated. He did better on this chemo than any of the others and he was pretty sick when he started on it too.

I hope that brings some comfort that your mom could do well on it too.

He did not lose his hair. I can't say there was any other side effects as he was already battling fatigue before he began the topo.

Also, the topo kept him stable the longest and the cancer never came back to his lung.

(If you know his story, his condition worsened because of undiscovered mets in his brain and spine that were the problem and that were untreated for so many months)

I do believe things would have been different had we found those and treated them quickly.

Keep HOPE and keep positive. We're here for you! Keep us posted!!

(((hugs)))

Link to comment
Share on other sites

Hi Connie. I am so sorry to read the latest about your dear mom. I would be freaking out about my hair as well. Once is quite enough. I have no advice about that particular drug but I pray that is does it's job. Please keep us posted on how she is doing.

Sandra

Link to comment
Share on other sites

As far as the hair goes some people it will not and others it will but lets hope the cancer falls out first. I did the topo and it was designed for a female type cancer so I would always joke that everytime I passed a walmart I had the urge to go in and get a pair of panty hose. Kidding aside the topo is a funny type drug. It can knock you for a loop or you will never notice it. I would just try and reasure your mom that it really depends on her outlook and lets hope for the best. Keep plenty of fluids in her. I had no side effects other than being tired.

Good Luck

Don

Link to comment
Share on other sites

  • 2 weeks later...

Well, mom just had her third round of Topecetan. And so far so good. She feels mostly tired and sick to her stomach. But her WBC is high! And no hair loss yet. She is really strong and seems almost "energized" by the chemo. It's weird, but she is fighting it. I pray we can put it back into remission. She took a chest xray (waiting for results) and in 3 weeks will do another ct scan to see where we are. 6-9 rounds has been ordered, so she might be half way done. She said this drug is MUCH better than Cysplatin and Carboplatin. 100 times better. Thanks for all your prayers.

Link to comment
Share on other sites

  • 3 months later...

Well, just wanted to update everyone on my mom. She just finished her last round of topecatan last week. (for now) She has had almost 20 treatments and the latest scan showed no marked improvement. But it hasn't grown either. Just stayed the same. Her hair is starting to thin again and she is very depressed. We are confused as to why the chemo isn't working. And she continues to smoke. So we don't know what to do or say to her. She is becoming very weak as well (gaining weight, fell down 4 times last week, losing her balance). I think the doc wants her to take a break over the holidays, but doesn't say what the plan is.

I guess this is our journey with this disease. I hope you all are well and are having a nice holiday season. Any ideas or suggestions or experiences are welcome. Thanks.

Connie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...